Alert archive / Illinois / Tornado Warnings in 1996
Tornado Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Apr 18, 1996, 9:22 PM CDT for Moultrie County, Piatt County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 1996, 9:22 PM CDT (02:22 UTC)
- Expired
- Apr 18, 1996, 10:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
Counties Moultrie County, IL, Piatt County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 637 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 190222 TORSPI ILC139-147-190300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 922 PM CDT THU APR 18 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 1000 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL ILLINOIS ...MOULTRIE COUNTY...PIATT COUNTY AT 915PM...RADAR INDICATED A POSSIBLE TORNADO IN SOUTHERN PIATT COUNTY JUST EAST OF CERRO GORDO. OTHER SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WERE ENTERING NORTHWEST MOULTRIE COUNTY. THE STORMS WERE MOVING EAST AT 40 MPH. TOWNS IN THE PATH INCLUDE BEMENT...LOVINGTON AND SULLIVAN. TAKE COVER IMMEDIATELY IN A BASEMENT OR INTERIOR ROOM rON THE LOWEST FLOOR. ABANDON MOBILE HOMES AND VEHICLES FOR SAFER SHELTER. ACT NOW TO SAVE YOUR LIFE! $$ KETCHAM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Apr 18, 2:08 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Apr 18, 2:08 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 205 PM CDT THU APR 18 1996 AS OF 1855Z...88D INDICATED NO RW OR TRW ACROSS CWA...MOST OF PCPN WAS IN IA. AS FOR TEMPS...ONLY IN THE UPPER 60S TO LOW 70S SO FAR WITH DEWPTS IN THE LOW TO MID 50S. STILL HAVE A 4 DEGREE CAP ACROSS CWA SO DONT EXPECT TRW DEVELOPMENT TILL AFTER 4 PM. 12Z MODEL RUNS SHOW AREA OF HIGHEST INSTABILITY OVR NWRN IL BY 00Z... THO CAN STILL EXPECT GOOD CHANCE OF SVR WX ACROSS C IL...JUST A MATTER OF THE CAP BEING BROKEN. ONCE CONVECTION MOVES OUT...CAN EXPECT OVERNIGHT LOWS IN THE UPPER 40S TO LOW 50S. ANOTHER CHANCE FOR RW/TRW TOMORROW W/ NEXT S/W MOVG THRU LATE SAT. PIA 50/69 33 SPI 51/70 33 DE,C 50/69 33 CMI 49/68 33 BYRD
In the hours before
Local storm report, Apr 18, 9:03 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
903 PM CDT THU APR 18 1996
TIME (CDT) ...CITY/LOCATION... ST ...EVENT/REMARKS...
DATE ...COUNTY LOCATION...
0608 PM CAMDEN IL 1.75 INCH HAIL
04/18/96 SCHUYLER ESDA
0615 PM LITTLETON IL 1.75 INCH HAIL
04/18/96 SCHULYER ESDA
0635 PM JACKSONVILLE IL 1.00 INCH HAIL
04/18/96 MORGAN ESDA
0650 PM VIRGINIA IL 1.75 INCH HAIL
04/18/96 CASS ESDA
0650 PM ELLISVILLE IL ONE POWER POLE WAS BENT
04/18/96 FULTON OVER.
ESDA
0656 PM IPAVA IL 1.75 INCH HAIL
04/18/96 FULTO ESDA
0701 PM JACKSONVILLE IL 1.50 INCH HAIL
04/18/96 MORGAN ESDA
0709 PM LEWISTON IL 1.75 INCH HAIL
04/18/96 FULTON ESDA
0740 PM 1 N SPRINGFIELD IL 1.75 INCH HAIL
04/18/96 SANGAMON ESDA
0746 PM DELAVAN IL 1.75 INCH HAIL
04/18/96 TAZEWELL HAIL COVERED GROUND
ESDA
0823 PM NIANTIC IL 1.00 INCH HAIL
04/18/96 MACON ESDA
0834 PM NIANTIC IL 1.75 INCH HAIL
04/18/96 MACON ESDA
0755 PM 5 S PEKIN IL 0.75 INCH HAIL
04/18/96 TAZEWELL WEATHER SERVICE EMPLOYEE
0848 PM 4 S NIANTIC IL 2.25 INCH HAIL
04/18/96 MACON ESDA
BYRDThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:07 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 23 min |
| Apr 18, 7:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 30 min |
| Apr 18, 7:24 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 66 min |
| Apr 18, 7:44 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 46 min |
| Apr 18, 8:27 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 33 min |
| Apr 18, 8:32 PM CDT | Severe Thunderstorm Warning | ILX | Macon | 58 min |
| Apr 18, 8:55 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 50 min |
| Apr 18, 9:03 PM CDT | Tornado Warning | ILX | Macon | 27 min |
| Apr 18, 9:46 PM CDT | Tornado Warning | ILX | Champaign, Douglas | 29 min |
| Apr 18, 10:20 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 40 min |
| Apr 19, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 35 min |
| Apr 19, 4:00 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 45 min |
| Apr 19, 4:14 PM CDT | Tornado Warning | ILX | Coles, Douglas | 31 min |
| Apr 19, 4:31 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Woodford | 49 min |
| Apr 19, 4:44 PM CDT | Tornado Warning | ILX | Coles, Douglas, Edgar | 46 min |
| Apr 19, 4:51 PM CDT | Tornado Warning | ILX | Peoria, Woodford | 49 min |
| Apr 19, 4:52 PM CDT | Severe Thunderstorm Warning | ILX | McLean | 38 min |
| Apr 19, 5:03 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 57 min |
| Apr 19, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 64 min |
| Apr 19, 5:36 PM CDT | Tornado Warning | ILX | Morgan, Scott | 39 min |
| Apr 19, 5:57 PM CDT | Tornado Warning | ILX | Fulton, Mason | 48 min |
| Apr 19, 6:07 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Stark | 53 min |
| Apr 19, 6:14 PM CDT | Tornado Warning | ILX | Morgan, Sangamon | 46 min |
| Apr 19, 6:33 PM CDT | Tornado Warning | ILX | Logan, Tazewell | 42 min |
| Apr 19, 6:59 PM CDT | Tornado Warning | ILX | Sangamon | 31 min |
Nearby
Tornado Warnings in Illinois, 1996Every tornado warning in 1996Tornadoes in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.